Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Abnormal bleeding on Cerazette mini pill
|rach_lilgirl - Thu Feb 11, 2010 8:05 am||
I have been taking Cerazette for about 18 months. Until 3 months ago I have had a period only every 4/5 months. I had a period in December, and again in January which were normal (like the ones i had every 4/5 months) and in February I have yesterday had pink spotting only once when I wiped.
Firstly can I ask whether the pink spotting is anything to be worried about- I am sexually active but take my pills on time and use condoms (apart from 2 times in November but didnt trust just the pill so went back to using condoms). Or does this just mean I am expecting my period?
Also does the fact that my periods seem to be getting more regular mean that the pill is not working as well as it did before, as I have heard that the more progesterone, the less bleeding? I have also been told that pink spotting can be caused by low progesterone levels.
Thanks for your help
|Debbie Miller, RN - Sun Feb 28, 2010 2:50 am||
Hormones fluctuate throughout a woman's life and with her cycles. Because of this variation of menses is common. Pink spotting is nothing to be worried about. It could signal a period coming on or not. It can even occur in early pregnancy but it is perfectly normal.
The regulation of the periods is one of the goals of the pill so it does not mean the pill is no longer working. Try to relax.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.